MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PVC THORACIC CATHETERS; CATHETER, CHOLANGIOGRAPHY

ATRIUM MEDICAL CORPORATION PVC THORACIC CATHETERS; CATHETER, CHOLANGIOGRAPHY
Model Number 8124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of our investigation.
 
Event or Problem Description
Report received stated that two abdominal drains were inserted intraoperatively.The drains were subsequently removed on the ward.Following removal, the patient experienced abdominal pain, leading to a ct investigation.Imaging revealed a piece of one of the catheter's was in the patient.
 
Additional Manufacturer Narrative
Additional information section: h6.A complaint was reported directly to tga where it was stated that "two abdominal drains were inserted intraoperatively.The drains were subsequently removed on the ward.Following removal, the patient experienced abdominal pain, leading to a ct scan which revealed imaging of a piece of one of the drain catheters." although the description says that a piece of a drain was seen in the ct scan, the report provides the part number for a pvc catheter (p/n 8124, lot number unknown).They are claiming that when the catheter was removed, a piece of it broke off inside the patient.It is not clear how large a piece broke off.This catheter has a 90 degree angle in it on the proximal end, where the eyelets are located.It is possible that if the person removing the catheter did not know about the angle or did not use proper technique removing it, that the catheter could have been damaged in the process.The amount of force needed to break the catheter would most likely be felt by the user and patient.Per the product requirements in dd003510 rev 12, the tensile strength of thoracic catheters must be at least 6.35 lbf.If the catheter is placed correctly in the thorax, it would be unlikely to exceed that amount of force when pulling it out.When removing the catheter, it should be able to slide out of the patient with minimal resistance.The report states that the patient experienced the pain "following removal" and not during.This suggests that the catheter was not caught on something internally as it was being removed.If that is the case, in order for a piece to break off, it likely would have needed to already be damaged before placement.The catheter used is a 24 fr pvc taper-tip catheter.The ifu instructs the user to cut this type of catheter at the "bubble" on the distal end following insertion.The distal end is where the catheter connects to the patient tube of a drain, but if a user were to mistakenly make a cut on the wrong end, that could allow the proximal tip of the catheter to break off while being removed.Unfortunately, as this report was received from tga and not from the user, additional information could not be provided.The device was not returned for evaluation.Pictures were not provided.And the lot number was not provided.No information about the patient was provided.A dhr review could not be completed because no lot number was provided.No evidence has been identified to indicate that manufacturing or design contributed to this complaint.The ifu provides adequate instructions for the setup and use of the device.A recurring lot number report could not be completed because no lot number was provided.A historical review of capa and ncrs was completed, which did not identify any issues directly related to this complaint.A complaint history review was completed which found no similar complaints.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.There was not enough information provided with this complaint to determine a root cause and no additional information could be obtained, therefore the complaint is not able to be confirmed, nor a device nonconformance is confirmed.The root cause is impossible to define.
 
Event or Problem Description
N/a.

Brand Name
PVC THORACIC CATHETERS
Common Device Name
CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key22294519
Report Number3011175548-2025-000006
Device Sequence Number20926312
Product Code GBZ
UDI-Device Identifier20650862132247
UDI-Public(01)20650862132247
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8124
Device Catalogue Number8124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown